MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC AEQUALIS FLEX REVIVE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number ARS741813
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned as it remains implanted in the patient.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
Allegedly, the patient underwent a surgical procedure on the shoulder.Approximately 6 months post-op it was found on x-ray that the stem is coming unscrewed in-situ.According to the surgeon the patient is very compliant just very active.The patient does not wish to undergo additional surgery at this time.
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned but few x-rays were shared which confirms the alleged failure.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.A few x-rays were provided which were presented to our health care professional for evaluation, question about most likely reason for disassociation of stem was asked, to which medical expert opined: ¿(b)(6) 2020: conversion of anatomic total shoulder (you see the 2markers of the uhmwpe glenoid) to revive stem placed as part of rtsa.(b)(6) 2020: follow-up x-ray 1 shows good position, proper assembly, suture staples in situ, still bone stock around the proximal part of the stem.(b)(6) 2021: follow-up x ray 3 shows suture staples removed, proper assembly of the stem, some bone resorption around the proximal part of the stem.(b)(6) 2021: follow-up x ray 9 shows progressive bone resorption and unscrewing of the revive stem (body and spacer) from the distal stem.Date unknown: follow-up x-ray of the revive proximal part and spacer, showing proper assembly, cement augmentation of the proximal humerus.There may be several factors contributing to this event.First, there is decreasing bone support for the stem proximal to the junction between the proximal border of the spacer and the distal border of the proximal body.Second, axial rotational forces will be transmitted via the proximal body, and the fact that the distal stem is well-fixed in the humerus, and the rest of the assembly is not, may be a factor that contributed to this event.In short, insufficient bone stock with insufficient support of the assembly proximal to junction with the spacer may have contributed to this event.The ifu notes the risk of insufficient bone stock as a relative contraindication for the use of this prothesis: rapid joint destruction, marked bone loss or bone resorption apparent on roentgenogram.¿ the device must be available in order to determine the exact root cause of the failure.However, based on the available information and the opinion received from the health care professional, the most probable cause of the issue is most likely patient related.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text: device not available.
 
Event or Problem Description
Allegedly, the patient underwent a surgical procedure on the shoulder.Approximately 6 months post-op it was found on x-ray that the stem is coming unscrewed in-situ.According to the surgeon the patient is very compliant just very active.The patient does not wish to undergo additional surgery at this time.Update: hemi was taken out and perform reverse glenoid and revive humeral stem implanted.First post op shows that the glenosphere construct has shifted.Subsequent x-rays show disassociation of revive beginning.The doctor said the patient is normal size.Perform proximal body, spacer, locking cap and screw were removed from the patient.Surgeon decided to rebuild construct off original stem (well fixed) and so we left that in the patient.

Brand Name
AEQUALIS FLEX REVIVE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
nathe hendricks
1023 cherry rd
memphis, TN 38117
9014516318
MDR Report Key11918092
Report Number3004983210-2021-00050
Device Sequence Number3268865
Product Code KWS
UDI-Device Identifier00846832074204
UDI-Public00846832074204
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K191318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberARS741813
Device Catalogue NumberARS741813
Device Lot NumberAZ0718288123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite